Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 253, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 18, 2001, 7:03 PM CDT for Christian County, Missouri. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2001, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 18, 2001, 8:15 PM CDT
- In force
- 72 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Christian County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
457
WUUS53 KSGF 190004
SVRSGF
MOC043-190115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SAT AUG 18 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI
* UNTIL 815 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH.
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF
QUARTERS...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NIXA BY 720 PM CDT.
OZARK BY 745 PM CDT.
SPARTA BY 805 PM CDT.
THE TOWNS OF LINDEN...BRUNER...ELKHEAD...OLDFIELD AND KELTNER ARE
ALSO IN THE PATH OF THIS STORM.
THIS STORM IS PRESENTLY PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO
NEAR QUARTER SIZE IN SPRINGFIELD. SEEK SAFE SHELTER IMMEDIATELY
STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3711 9352 3699 9341 3681 9334 3682 9288
3710 9292
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:24 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 18, 3:24 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT SAT AUG 18 2001
PRIMARY FORECAST CHALLENGE IS PRECIP CHANCE LATE THIS AFTERNOON INTO
THIS EVENING.
SURFACE FRONT STRETCHING FROM NEAR LAKE OF THE OZARKS TO NEAR
PARSONS KANSAS. CU FIELD FORMING ALONG THIS BOUNDARY SHOWN WELL ON
VISIBLE IMAGERY...WITH A COUPLE OF SMALL SHOWERS IN FAR SE KANSAS.
RECENTLY ISSUED SEVERE THUNDERSTORM WATCH INCLUDES NERN CWA...AND
THINK ANY SIGNIFICANT CONVECTION WILL REMAIN WITHIN THAT AREA.
CONVERGENCE ALONG MOST OF THE SURFACE BOUNDARY IS NOT EXPECTED TO BE
ENOUGH TO SUSTAIN DEEP CONVECTION. DRY MID LEVELS SHOWN ON RUC SGF
SOUNDINGS AND WEAK SUBSIDENCE CORRELATED WITH RIGHT EXIT REGION OF
300 MB JET STREAK OVER NRN MO SHOULD KEEP MOST CONVECTION IN CHECK
UNTIL CAPES BEGIN A RAPID DECLINE AFTER SUNSET.
FRONT CLEARS THE AREA SHORTLY AFTER MIDNIGHT...WITH SURFACE HIGH
PRESSURE BUILDING IN. WARM ADVECTION CLOUDS MAY SPREAD INTO AREA
SUNDAY NIGHT AND MONDAY AS SOUTHWEST 850 MB WINDS INCREASE. 500 MB
RIDGE BUILDS IN TUESDAY WITH QUIET WEATHER. RIDGE RIDER PROGGED BY
AVN TO DIG INTO NRN MO WEDNESDAY NIGHT...BUT WILD CARD OF
APPROACHING TROPICAL SYSTEM MAY ACT TO KEEP STRONG 500 MB RIDGE
SOMEWHAT FARTHER TO THE NORTH AND IN PLACE OVER MO. LATE WEEK MAY
SEE INFLUX OF TROPICAL MOISTURE AS REMAINS OF CHANTAL GET CAUGHT IN
SOUTHERLY MID LEVEL FLOW ON WEST SIDE OF EASTWARD MOVING 500 MB
RIDGE.
PRELIMINARY NUMBERS FOR FORECAST COORDINATION ONLY...
FCSTID = 19
SGF UB 054/081 059/087 058 19000
BUB 088/065 091/072 089 0100000
JLN UB 054/081 059/087 058 19000
BUB 088/065 091/072 089 0100000
UNO UB 057/081 060/087 059 19000
BUB 087/065 092/069 089 0000000
VIH UB 054/081 059/087 058 19000
BUB 088/065 091/072 089 0100000
.SGF...
MO...NONE.
KS...NONE.
BROWNINGIn the hours before
Special weather statement, Aug 18, 3:00 PM CDT, 4 hours 3 minutes before
MOZ057-058-069>071-079>081-083-190200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 677...IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CAMDEN...DALLAS...DENT...LACLEDE...MARIES...MILLER...PHELPS...POLK AND PULASKI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... CAMDENTON...FORT LEONARD WOOD...LEBANON...OSAGE BEACH AND ROLLA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
Local storm report, Aug 18, 6:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT SAT AUG 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 2 NW (SGF)SPRINGFIELD ARP MO 1.25 INCH HAIL
08/18/01 GREENE REPORTED BY PUBLIC.
EVENT DURATION 5 MINUTES.
0645 PM (SGF)SPRINGFIELD ARPT MO 63 MPH TSTM GUST
08/18/01 GREENEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 23 min |
| Aug 18, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 74 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.